Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 58, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 15, 2011, 1:44 PM EDT for Citrus County, Hernando County, Sumter County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2011, 1:44 PM EDT (17:44 UTC)
- Expired
- Jun 15, 2011, 2:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Citrus County, FL, Hernando County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 111 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3657 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:37 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 15, 10:37 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1037 AM EDT WED JUN 15 2011 CORRECTED TO ADD CLIMATE INFORMATION IN DISCUSSION PORTION .DISCUSSION... A TROUGH IN PLACE ACROSS NORTHERN FLORIDA AND HIGH PRESSURE OVER THE GULF OF MEXICO IS KEEPING MODERATE WESTERLY WINDS IN PLACE AND GUSTY ALONG THE COAST. OVERNIGHT LOWS REACHED RECORD HIGH MINIMUMS AT TAMPA INTERNATIONAL...SARASOTA-BRADENTON INTERNATIONAL...AND SAINT PETERSBURG-ALBERT WHITTED. SEE BELOW FOR DETAILS. CURRENT FORECAST IS ON TRACK WITH ISOLATED COASTAL TO SCATTERED INLAND MAINLY AFTERNOON THUNDERSTORMS POSSIBLE. HIGHS THIS AFTERNOON WILL BE IN THE UPPER 80S TO LOWER 90S COASTAL TO THE MID-UPPER 90S INLAND. AFTERNOON HEAT INDICES WILL BE GENERALLY 100-105. NO UPDATES PLANNED. SITE: MIN TEMP OBSERVED - PREVIOUS RECORD (*LAST OCCURRENCE) TPA: 83 - 81 IN 1998 SRQ: 81 - 78 IN 2010* SPG: 82 - 81 IN 1998 && .AVIATION... LOCAL MVFR CEILINGS IMPACTING THE TERMINALS EARLY THIS MORNING WILL SCATTERED OUT BY MID MORNING WITH MAINLY VFR CONDITIONS EXPECTED THE REST OF TODAY. ISOLATED SHOWERS OR STORMS SHOULD AGAIN REMAIN TO THE EAST OF THE TERMINAL SITES FROM SARASOTA NORTH TO TAMPA THROUGH THE AFTERNOON. THE EXCEPTION TO THIS WILL BE ACROSS THE SOUTHERN MOST TERMINALS KFMY AND KRSW WHERE SOME ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE SO HAVE DEPICTED VCSH AND CB REMARKS FOR BOTH SITES MAINLY AFTER 19Z. SURFACE WINDS WILL BE FROM THE WEST IN THE 10 TO 15 KNOT RANGE WITH STRONG AND GUSTY WINDS IN AND NEAR THUNDERSTORMS. && .MARINE... WINDS ARE GENERALLY 10 TO 15 KNOTS AND GUSTY ALONG THE COAST WITH SEAS 2-3 FEET. THE CURRENT FORECAST IS ON TRACK AND HAVE NO MAJOR CHANGES PLANNED FOR THE UPDATE. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...24/COLSON LONG TERM/AVIATION...57/MCMICHAEL
Hazardous weather outlook, Jun 15, 5:26 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 526 AM EDT WED JUN 15 2011 FLZ039-042-043-048>052-055>057-060>062-065-152130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 526 AM EDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON. THE GREATEST COVERAGE WILL BE INLAND AND GENERALLY SOUTH OF I 4. ISOLATED STRONG STORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF BUT STRONG WIND GUSTS...HEAVY RAINFALL...SMALL HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... AFTERNOON SEA BREEZE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE NEXT FEW AFTERNOONS. COVERAGE IS EXPECTED TO BE GREATER INLAND WITH THE EASTWARD PROPAGATION OF THE SEA BREEZE. MAY SEE A SEA BREEZE COLLISION NEAR POLK AND HIGHLANDS COUNTY TOMORROW AND FRIDAY WHICH WILL INCREASE TO THE RISK OF STRONG STORMS DEVELOPING. STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS...HEAVY RAINFALL...SMALL HAIL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BARRON
In the hours before
Special weather statement, Jun 15, 1:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 136 PM EDT WED JUN 15 2011 FLZ042-043-048-151815- SUMTER-HERNANDO-CITRUS- 136 PM EDT WED JUN 15 2011 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CITRUS...NORTHERN HERNANDO AND NORTHWESTERN SUMTER COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS LOCATED NEAR INVERNESS...MOVING SOUTH AT 5 MPH...WILL AFFECT INVERNESS...UNTIL 215 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. && LAT...LON 2872 8214 2866 8241 2891 8245 2895 8225 TIME...MOT...LOC 1736Z 345DEG 3KT 2884 8232
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:36 PM EDT | Special Weather Statement | TBW | Sumter | 39 min |
| Jun 15, 2:24 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Sumter | 15 min |
| Jun 15, 2:59 PM EDT | Special Weather Statement | TBW | Polk | 46 min |
| Jun 15, 3:04 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 41 min |
| Jun 15, 3:39 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 36 min |
| Jun 15, 4:12 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Polk | 33 min |
| Jun 15, 4:49 PM EDT | Special Weather Statement | TBW | Hardee | 41 min |
| Jun 15, 5:08 PM EDT | Special Weather Statement | TBW | Highlands | 67 min |
| Jun 15, 5:16 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Highlands, Polk | 44 min |
| Jun 15, 5:17 PM EDT | Special Weather Statement | TBW | Charlotte | 43 min |
| Jun 15, 5:18 PM EDT | Special Weather Statement | TBW | Levy | 42 min |
| Jun 15, 5:38 PM EDT | Areal Flood Advisory | TBW | Charlotte | 97 min |
| Jun 15, 5:51 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto | 39 min |
| Jun 15, 5:59 PM EDT | Special Weather Statement | TBW | Glades | 46 min |
| Jun 15, 6:00 PM EDT | Severe Thunderstorm Warning | TBW | Highlands | 30 min |
| Jun 15, 6:54 PM EDT | Special Weather Statement | TBW | Lee | 51 min |
| Jun 15, 7:41 PM EDT | Special Weather Statement | TBW | Sumter | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.